Alert archive / South Dakota / River Flood Warnings in 2013

River Flood Warning 5, NWS Sioux Falls, SD

May 26, 2013Lincoln County, Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at May 26, 2013, 2:27 AM CDT for Lincoln County, Minnehaha County, South Dakota. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 2:27 AM CDT (07:27 UTC)
Expired
May 26, 2013, 4:08 PM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Lincoln County, SD, Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River at Sioux Falls Western Avenue (WAVS2).

Action stage
6.5 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WGUS43 KFSD 260727
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
227 AM CDT SUN MAY 26 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  BIG SIOUX RIVER AT WESTERN AVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
VERY HEAVY RAINFALL HAS OCCURRED ACROSS THE AREA OVER THE PAST SEVERAL
HOURS. RAINFALL AMOUNTS ARE GENERALLY BETWEEN 3 AND 5 INCHES WITH
ISOLATED AMOUNTS CLOSE TO 6 INCHES. ADDITIONAL PERIODS OF HEAVY RAIN
ARE LIKELY OVER THE NEXT COUPLE HOURS. RAPID RISES ON THE BIG SIOUX
RIVER AT WESTERN AVE HAVE BEEN OBSERVED...WITH MINOR FLOODING CURRENTLY
OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC083-099-271127-
/O.NEW.KFSD.FL.W.0005.130526T0727Z-000000T0000Z/
/WAVS2.1.ER.130526T0635Z.130526T0700Z.000000T0000Z.NO/
227 AM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT WESTERN AVE.
* UNTIL FURTHER NOTICE.
* AT 02AM SUNDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
WAVS2    10.0   10.36 SUN 2 AM                      10.4  SUN MAY 26
1 follow-up statement
386 
WGUS83 KFSD 262108
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
408 PM CDT SUN MAY 26 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  BIG SIOUX RIVER AT WESTERN AVE 
  FLOYD RIVER AT LE MARS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  VERMILLION RIVER NEAR DAVIS
  VERMILLION RIVER NEAR WAKONDA
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  FLOYD RIVER AT ALTON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
OVERNIGHT THUNDERSTORMS DUMPED HEAVY RAINFALL FROM 2 TO 6 INCHES OVER A
WIDESPREAD AREA OF SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. HEAVIEST 
RAINFALL OCCURRED IN AN AXIS FROM NEAR SALEM SOUTH DAKOTA...THROUGH
SIOUX FALLS...TO ORANGE CITY AND SPENCER IOWA. RUNOFF FROM THESE RAINS...
ALONG WITH POTENTIAL HEAVY RAINS AGAIN TONIGHT IN SOME AREAS...WILL BRING
MINOR TO MODERATE FLOODING TO MANY OF THE MAINSTEM RIVERS OVER THE NEXT
SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC125-280108-
/O.CON.KFSD.FL.W.0007.130527T0824Z-130530T0430Z/
/DVSS2.1.ER.130527T0824Z.130527T1800Z.130529T0430Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* FROM LATE TONIGHT TO WEDNESDAY EVENING.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 13.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND 
  BEGINS. 

$$

SDC027-280108-
/O.CON.KFSD.FL.W.0008.130529T0349Z-130601T0300Z/
/WKAS2.2.ER.130529T0349Z.130530T0000Z.130531T0300Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* FROM TUESDAY EVENING TO FRIDAY EVENING.
* AT 07AM SUNDAY THE STAGE WAS 3.8 (ESTIMATED) FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 PM TUESDAY AND CREST NEAR 
  15.5 FEET BY WEDNESDAY MAY 29. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY MAY 30.
* AT STAGES NEAR 15.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON HIGHWAY 19 NEAR LODI...AND 306TH STREET NEAR HUB CITY WILL FLOOD 
  ALONG WITH SEVERAL OTHER COUNTY ROADS. 

$$

SDC083-099-262138-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-130526T2108Z/
/WAVS2.1.ER.130526T0635Z.130526T0900Z.130526T1151Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT WESTERN AVE.
* AT 03PM SUNDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 10.0 FEET.

$$

IAC167-SDC083-127-280107-
/O.CON.KFSD.FL.W.0009.130527T0630Z-130531T1100Z/
/HAWI4.1.ER.130527T0630Z.130528T1200Z.130530T1100Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM LATE TONIGHT TO FRIDAY MORNING.
* AT 07AM SUNDAY THE STAGE WAS 7.1 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM MONDAY AND CREST NEAR 
  18.1 FEET BY TUESDAY MAY 28. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY THURSDAY MAY 30.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.

$$

IAC149-SDC127-280107-
/O.CON.KFSD.FL.W.0010.130527T1905Z-130531T2254Z/
/AKRI4.2.ER.130527T1905Z.130529T0000Z.130530T2254Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM MONDAY AFTERNOON TO FRIDAY AFTERNOON.
* AT 03PM SUNDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 2 PM MONDAY AND CREST NEAR 
  19.1 FEET BY TUESDAY MAY 28. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY THURSDAY MAY 30.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED. 

$$

SDC005-280107-
/O.CON.KFSD.FL.W.0011.130602T1200Z-000000T0000Z/
/HURS2.1.ER.130602T1200Z.130602T1200Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* FROM SUNDAY JUNE 02 UNTIL FURTHER NOTICE.
* AT 03PM SUNDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 7 AM 
  SUNDAY.
* AT STAGES NEAR 11.0 FEET...SIGNIFICANT AMOUNTS OF RURAL AREAS WILL 
  EXPERIENCE FLOODING. 

$$

SDC111-280107-
/O.CON.KFSD.FL.W.0012.130528T2200Z-000000T0000Z/
/FORS2.1.ER.130528T2200Z.130531T0000Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 03PM SUNDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM TUESDAY AND CREST NEAR 
  13.9 FEET BY THURSDAY MAY 30.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS 
  ALONG THE RIVER ARE UNDER WATER. 

$$

SDC035-061-280107-
/O.CON.KFSD.FL.W.0013.130531T0300Z-000000T0000Z/
/JRMS2.1.ER.130531T0300Z.130602T0600Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE.
* AT 02PM SUNDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM THURSDAY AND CONTINUE TO
  RISE TO NEAR 18.7 FEET BY 1 AM SUNDAY. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 

$$

IAC167-280107-
/O.EXT.KFSD.FL.W.0006.000000T0000Z-130529T0120Z/
/ALTI4.1.ER.130526T0846Z.130526T1030Z.130528T0120Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE FLOYD RIVER AT ALTON.
* UNTIL TUESDAY EVENING.
* AT 03PM SUNDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM MONDAY AND CREST NEAR 
  12.2 FEET BY MONDAY MAY 27. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY MONDAY MAY 27.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER 
  LYING AGRICULTURAL LANDS ALONG THE RIVER. 

$$

IAC149-262138-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-130527T2125Z/
/LMRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE FLOYD RIVER AT LE MARS.
* AT 01PM SUNDAY THE STAGE WAS 17.0 (ESTIMATED) FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.2 FEET 1 PM
  MONDAY.
* AT STAGES NEAR 20.0 FEET...SOME AGRICULTURAL LAND BEGINS TO 
  FLOOD...AND THE LOW LYING AREAS IN THE WESTERN EDGES OF LE MARS BEGIN
  TO FLOOD. 

$$

IAC041-280107-
/O.EXT.KFSD.FL.W.0015.130527T2230Z-000000T0000Z/
/SPWI4.1.ER.130527T2230Z.130529T0600Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* FLOOD STAGE IS 10.0 FEET.

$$

IAC021-041-280107-
/O.EXT.KFSD.FL.W.0016.130528T1200Z-000000T0000Z/
/LNNI4.1.ER.130528T1200Z.130531T1800Z.000000T0000Z.NO/
408 PM CDT SUN MAY 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE.
* AT 03PM SUNDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM TUESDAY AND CONTINUE TO 
  RISE TO NEAR 19.0 FEET BY 1 PM FRIDAY. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST  TIME

VERMILLION RIVER
DVSS2    11.0                     12.9  MON 1 PM 
WKAS2    14.0   E3.80 SUN 7 AM    15.5  WED 7 PM 

BIG SIOUX RIVER
WAVS2    10.0    6.26 SUN 3 PM                     11.2  SUN MAY 26
HAWI4    15.0   E7.10 SUN 7 AM    18.1  TUE 7 AM
AKRI4    16.0    7.79 SUN 3 PM    19.1  TUE 7 PM

JAMES RIVER
HURS2    11.0   10.20 SUN 3 PM    11.0  SUN 7 AM 
FORS2    12.0    7.78 SUN 3 PM    13.9  THU 7 PM 
JRMS2    17.0   13.39 SUN 3 PM    18.7  SUN 1 AM 

FLOYD RIVER
ALTI4    12.0   11.03 SUN 3 PM    12.2  MON 7 PM    15.4  SUN MAY 26
LMRI4    20.0   17.00 SUN 2 PM    19.2  MON 1 PM

LITTLE SIOUX RIVER
SPWI4    10.0                     12.1  WED 1 AM
LNNI4    18.0   16.29 SUN 3 PM    19.0  FRI 1 PM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 25, 6:59 PM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, May 25, 6:59 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 PM CDT SAT MAY 25 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM CDT SAT MAY 25 2013

MAIN FORECAST CHALLENGE IS CONVECTIVE INITIATION AND EVOLUTION THIS
EVENING AND TONIGHT. THERMAL CAP HAS HELD THUS FAR ALONG THE WARM
FRONT THIS EARLY AFTERNOON. SURFACE WARM FRONT IS STRETCHED ACROSS
SOUTHWEST SOUTH DAKOTA AND SOUTHEAST ACROSS NORTH CENTRAL NEBRASKA
TO SOUTHEAST NEBRASKA. THIS WARM FRONT WILL BE THE FOCUS FOR
CONVECTIVE INITIATION ACROSS SOUTHWESTERN SOUTH DAKOTA THIS
AFTERNOON AS APPROACHING VORT MAX /CURRENTLY ACROSS EASTERN CO PER
WATER VAPOR IMAGERY/ PROVIDES NEEDED SYNOPTIC FORCING. THE OTHER
SOURCES OF LIFT FOR CONVECTION IS EXPECTED THIS EVENING AS DIURNALLY
INDUCED SOUTHERLY LLJ IMPINGES WARM FRONTAL BOUNDARY ACROSS EASTERN
NEBRASKA/WESTERN IOWA. EDGE OF INSTABILITY AXIS PER NAM MUCAPE WILL
CONTINUE TO SIT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH
TONIGHT. CONVECTION WILL BECOME ELEVATED AS IT PUSHES INTO THE AREA
BOTH FROM THE SOUTH WITH THE SLOPING WARM AIR ADVECTION...AND WITH
THE SHORT WAVE CONVECTION FROM THE WEST. WESTERN CONVECTION MAY
DEVELOP INTO AN MCS AND WILL LIKELY FOLLOW INSTABILITY AXIS/MID
LEVEL HEIGHTS IN AN ESE DIRECTION OVER THE CWA OVERNIGHT. AS ANY
CONVECTION APPROACHES AREAS INTO SW MN...INSTABILITY WILL DECREASE
QUICKLY AND STORMS SHOULD WEAKEN. THERE IS STILL A POSSIBILITY OF
SURFACE BASED/STRONG STORMS ACROSS SOUTH CENTRAL SODAK AND TOWARD
THE SIOUX CITY AREA THIS EARLY EVENING ALONG AND JUST NORTH OF THE
WARM FRONT. DEEP LAYER SHEAR IS APPROACHING 55 KT ACROSS SOUTH
CENTRAL SODAK SUGGESTING THE POTENTIAL FOR ORGANIZED STORMS
/SUPERCELLS/ WITH LARGE HAIL AND DAMAGING WINDS WITH ANY CONVECTION
THAT MAY INITIAL THIS EVENING THERE. ELEVATED INSTABILITY OF
1500-2000 J/KG ACROSS THE FORECAST AREA EXCEPT FOR SW MN SHOULD
SUPPORT POTENTIAL FOR SMALL TO MARGINALLY SEVERE HAIL AND SOME
STRONGER WINDS GUSTS TO 50 MPH WITH MCS. AS DECOUPLING
OCCURS...MODEL FORECAST SOUNDINGS SHOWING A STRONG LOW LEVEL
INVERSION AND LOW LEVEL STRATUS OVER THE REGION...ESPECIALLY EAST OF
THE MO RIVER...BUT ALSO INCLUDING SUX.

CONVECTION SHOULD BE EXITING REGION SUNDAY MORNING WITH GOOD PORTION
OF THE FORECAST AREA UNDER LOW STRATUS. DESTABILIZATION EXPECTED TO
OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MO RIVER AGAIN...AS
MIXING OCCURS AND MORE SUNSHINE PREVAILS. AFTERNOON INITIATION LOOKS
LACKING AS THERE ARE NO STRONG SIGNALS IN FLOW ALOFT OF VORT MAX OR
SHORT WAVE...AND UPPER RIDGE LOOKS TO DOMINATE. BETTER CHANCE COMES
IN THE EVENING AND OVERNIGHT AGAIN...SO HAVE KEPT JUST CHANCE POPS
IN FOR THE AFTERNOON. FARTHER EAST...STRATUS IS EXPECTED TO PERSIST
FOR MUCH OF THE DAY AGAIN WITH PERSISTENT ESE LOW LEVEL MOIST FLOW.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM CDT SAT MAY 25 2013

THE ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE MID AND LONG
RANGE WITH A CONTINUATION OF PRECIPITATION MENTION IN EACH PERIOD.
STILL SEEING QUITE A BIT OF UNCERTAINTY IN THE TIMING AND EVOLUTION
OF THE NUMEROUS SHORTWAVES TRACKING ALONG THE DIRTY SOUTHWEST FLOW
AS WELL AS THE PLACEMENT OF ANY BOUNDARIES.

PRECIPITATION CHANCES INCREASE ONCE AGAIN SUNDAY EVENING THROUGH THE
OVERNIGHT HOURS AS DAYTIME DESTABILIZATION AND A STRENGTHENING LOW
LEVEL JET NOSING INTO THE AREA LEAD TO SUSTAINED CONVECTION
OVERNIGHT. THE BEST POTENTIAL FOR MORE ORGANIZED CONVECTION APPEARS
TO BE NEAR THE MISSOURI VALLEY NEAR THE QUASI-STATIONARY BOUNDARY AND
IN THE AREA WITH THE BEST SHEAR. A FEW STORMS MAY BECOME SEVERE WITH
LARGE HAIL THREAT IN THE EVENING LIKELY SHIFTING TO MORE OF A WIND
THREAT OVERNIGHT. CONVECTION SHOULD MOVE OUT OF THE AREA MONDAY
MORNING...AND MUCH LIKE SUNDAY...MODEST MIXING IN THE AFTERNOON
SHOULD ALLOW SOME SUNSHINE TO PEAK THROUGH THE CLOUDS IN TIME TO
HEAT TEMPERATURES INTO 70S...AND NEAR 80 IN THE MISSOURI VALLEY.
WITH SOUTHERLY FLOW CONTINUING TO TAP INTO PLENTY OF MOISTURE AND A
PAIR OF SHORTWAVES EXPECTED TO TRACK INTO THE CENTRAL AND NORTHERN
PLAINS PROVIDING UPPER LEVEL SUPPORT...EXPECT THUNDERSTORMS TO AGAIN
BECOME LIKELY LATE AFTERNOON AND OVERNIGHT. WITH INSTABILITY
POTENTIALLY AS HIGH AS 2000+ J/KG AND DECENT SHEAR PROFILES...
ESPECIALLY IN THE LATE AFTERNOON THROUGH EARLY MORNING
HOURS...SEVERE WEATHER WILL BE A POSSIBILITY FOR MUCH OF THE
FORECAST AREA. BUT STILL A FEW QUESTION MARKS ON THE TIMING AND
LOCATION OF INITIATION AND WHETHER ENOUGH CLOUDS CAN SCOUR OUT
DURING THE DAYTIME.

MOVING INTO THE EXTENDED...THE MAIN UPPER LOW SLOWLY WOBBLES ACROSS
THE INTER-MOUNTAIN WEST THROUGH LATE NEXT WEEK. WHILE MODELS ARE
SHOWING SOME MAJOR DIFFERENCES IN THE SPEED AND STRENGTH OF THIS
PROGRESSION...ALL ROADS LEAD TO A CONTINUED WET PATTERN FOR THE
CENTRAL AND NORTHERN PLAINS. WHILE PERSISTENT RAINFALL IS NOT
EXPECTED...PERIODIC SHOWERS AND THUNDERSTORMS SEEM LIKELY THROUGH AT
LEAST SATURDAY WITH VARYING CHANCES WITH EACH PASSING SHORTWAVE IN A
SIMILAR FASHION TO WHAT WE HAVE BEEN SEEING RECENTLY. NOT A LOT OF
CONFIDENCE IN POP VALUES IN EACH PERIOD SO WENT WITH ALLBLEND
NUMBERS...BUT THE SCREAMING MESSAGE IS FOR A PERSIST WET PATTERN
WITH NEAR SEASONAL TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 659 PM CDT SAT MAY 25 2013

MVFR-IFR CEILINGS WILL HAVE GREATEST AVIATION IMPACT THROUGH MUCH OF
THIS TAF PERIOD...AS STRATUS OVER SOUTHWEST MN/NORTHWEST IA EXPANDS
WESTWARD AGAIN THIS EVENING ON EAST-SOUTHEAST LOW LEVEL FLOW. LOW
CEILINGS EXPECTED TO PERSIST MUCH OF THE MORNING...SCATTERING SLOWLY
FROM SOUTH TO NORTH THROUGH THE LATE MORNING/EARLY AFTERNOON...THOUGH
THIS TIMING MAY BE IMPACTED BY LOCATION OF RESIDUAL BOUNDARIES AND
ASSOCIATED STABLE LAYERS FROM THUNDERSTORMS EXPECTED TO MOVE ACROSS
THE REGION OVERNIGHT. AT THIS TIME...04Z-10Z WINDOW LOOKS LIKE MOST
FAVORED TIME FOR PROLONGED THUNDERSTORMS TO AFFECT TAF LOCATIONS...
THOUGH TIMING OF BEST THUNDER THREAT STILL TENTATIVE AS WATCHING FOR
EXISTING ACTIVITY ACROSS THE WESTERN HIGH PLAINS TO SPREAD INTO THE
AREA...AS WELL AS POTENTIAL FOR ADDITIONAL DEVELOPMENT TO OUR SOUTH
IN NEBRASKA. WILL WATCH CLOSELY AND AMEND TIMING AS NEEDED THROUGH
THE EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...
AVIATION...JH
Hazardous weather outlook, May 25, 9:03 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT SAT MAY 25 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
903 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE OVERNIGHT
HOURS.	A FEW STORMS COULD BE SEVERE MOSTLY IN THE MISSOURI RIVER
VALLEY REGION.	DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN
THREATS WITH ANY SEVERE STORMS THAT FORM.

THE REMAINDER OF THE AREA WILL SEE THUNDERSTORMS MAINLY AFTER
MIDNIGHT WITH HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY AFTERNOON
AND SUNDAY NIGHT...CREATING THE POTENTIAL FOR HEAVY RAIN AND
FLASH FLOODING...MAINLY SOUTH OF INTERSTATE 90. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.  ANOTHER ROUND
OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND
EVENING...AND AGAIN WILL BRING A THREAT FOR A SEVERE STORM.

THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING
WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY.
SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE
AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE
RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE
POTENTIAL FOR SEVERAL ROUNDS OF HEAVY  RAINFALL. HOWEVER...FOR
EACH OF THE FLOODING AND SEVERE WEATHER THREATS...IT IS DIFFICULT
TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT IN AREAS NEAR THE
MISSOURI RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 26, 1:10 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
110 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HEAVY RAIN       4 SE SIOUX FALLS        43.50N 96.67W
05/25/2013  M2.64 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 26, 1:24 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HEAVY RAIN       4 WSW SIOUX FALLS       43.53N 96.80W
05/26/2013  M4.69 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 26, 1:26 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
126 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HEAVY RAIN       5 W SIOUX FALLS         43.53N 96.82W
05/26/2013  M3.08 INCH       MINNEHAHA          SD   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 26, 1:27 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
127 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       4 NW CANTON             43.34N 96.64W
05/26/2013  M2.50 INCH       LINCOLN            SD   BROADCAST MEDIA

            SOME NICKEL SIZE HAIL ALSO.

&&

ADAMS
Local storm report, May 26, 1:28 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HEAVY RAIN       4 SE SIOUX FALLS        43.50N 96.67W
05/26/2013  M2.64 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 26, 2:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       5 NE SALEM              43.78N 97.32W
05/26/2013  M2.10 INCH       MCCOOK             SD   CO-OP OBSERVER

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:41 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha49 min
May 25, 11:32 PM CDTFlash Flood WarningFSDMinnehaha3 hr
May 25, 11:38 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha, Turner52 min
May 25, 11:58 PM CDTSevere Thunderstorm WarningFSDTurner47 min
May 26, 12:35 AM CDTSevere Thunderstorm WarningFSDKingsbury, Miner, Sanborn40 min
May 26, 12:53 AM CDTSevere Thunderstorm WarningFSDTurner52 min
May 26, 1:26 AM CDTFlash Flood WarningFSDLincoln, Minnehaha6 hr
May 26, 3:54 AM CDTFlash Flood WarningFSDMcCook, Miner, Minnehaha, Turner4 hr
May 26, 4:31 AM CDTFlash Flood WatchFSDBon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 3 more26 hr
May 26, 8:06 AM CDTSevere Thunderstorm WarningFSDJerauld39 min
May 26, 9:54 AM CDTRiver Flood WarningFSDUnion4 days
May 26, 9:54 AM CDTRiver Flood WarningFSDBeadle49 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDSanborn49 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDDavison, Hanson49 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDTurner4 days
May 26, 9:54 AM CDTRiver Flood WarningFSDClay5 days
May 26, 9:54 AM CDTRiver Flood WarningFSDLincoln, Union3 days

Nearby

River Flood Warnings in South Dakota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.